MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE BONE TRANSPORT SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE BONE TRANSPORT SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number BT10-10D380-7
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that the nail was explanted without the retention plug and it left the inner magnet behind.No additional information has been provided.
 
Additional Manufacturer Narrative
Additional data: b5, b6, d9, h3, h6, h10 device evaluation: upon receipt to nuvasive a visual inspection was conducted.It was observed that the nail had minor damage to the threads on the opposite side of the distal plug.It was visually confirmed that the internal components of the nail were physically missing.X-rays were taken of the nail and confirmed the fact that all of the internal components are missing which confirmed that the components were left inside of the patient as reported.Based on the investigation conducted and the information provided, it was determined that the failure is likely due to a design failure as well as the use of improper instrumentation to remove the nail and the patient's bone condition.A corrective and preventive action (capa) was initiated to address the design failure.As a result of the capa a retaining ring was added to the distal plug to help prevent disassociation from occurring.It is possible that if the surgeon had the retention plug at the time that the nail was taken out that the nail may have been easier to remove.It is also possible that even using the appropriate nuvasive removal instrument, the patient¿s bone condition would have still required excessive force to remove the nail, potentially leading to a disassociation.It should be noted that this nail was manufactured prior to the implantation of the capa.
 
Event or Problem Description
Additional information has been provided.
 
Event or Problem Description
Additional information has been provided.
 
Additional Manufacturer Narrative
A review of the device history record confirmed the device met all quality inspections and specifications prior to release.

Brand Name
PRECICE BONE TRANSPORT SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr. ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr. ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr. ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key17164693
Report Number3006179046-2023-00305
Device Sequence Number20231348
Product Code HSB
UDI-Device Identifier00887517981288
UDI-Public887517981288
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K201567
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBT10-10D380-7
Device Lot Number0011307AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2023
Supplement Date Received by Manufacturer07/14/2023
09/29/2023
Initial Report FDA Received Date06/20/2023
Supplement Report FDA Received Date07/25/2023
09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age22 YR
Patient SexFemale
Patient Weight50 KG